MAUDE Adverse Event Report: CONCORD MANUFACTURING 2008T HD SYS. W/O CDX BLUE STAR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

CONCORD MANUFACTURING 2008T HD SYS. W/O CDX BLUE STAR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Model Number 191128
Medical Device Problem Codes Thermal Decomposition of Device (1071); Smoking (1585); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility biomedical technician (biomed) reported sparks and smoke coming from the power supply of a fresenius 2008t hemodialysis (hd) machine.The staff went to power on the machine in the morning, and a capacitor blew on the power control board.There was no patient involvement.The staff reportedly heard the capacitor blow (or spark), and the noise was followed by a burning smell and smoke.There were no reports of any flames or fire.A fresenius field service technician (fst) was then called onsite to evaluate the machine.The fst confirmed finding evidence of thermal damage during their inspection of the machine.When the fst opened the back of the machine, they found charring on the interior cabinet of the machine¿s housing.There were also burnt wires on the heater switch and evidence of liquid streaks running down the back of the machine and the power supply.The fst fixed the machine by replacing the entire power supply.The machine had 1,158 hours on it at the time of the repair.The fst was told that the facility had past issues with the power outlets in the room where the 2008t machine was housed.It was reported that an electrician went to the facility and ¿fixed it¿.The fst could not elaborate more on what was done by the electrician.The facility also indicated that there were renovations happening on the floor above the hemodialysis (hd) unit and they thought that might have had something to do with the power issues.The fst could not confirm that the machine was plugged into a hospital grade ground-fault circuit interrupter (gfci) outlet.The fst was also unsure if the machine had any previous history of failing the electrical leakage test.Following the repair, the machine was returned to service.The sample was said to be available to be returned for manufacturer evaluation.
 
Additional Manufacturer Narrative
Additional information: h3 plant investigation: although a sample was reported to be available for manufacturer evaluation, to date no parts have been received.However, an on-site evaluation was performed by a fresenius field service technician (fst).The manufacturer was able to determine a causal relationship between the objective evidence provided by the fst and the reported event.To resolve the reported issue, the fst replaced the entire power supply.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was able to confirm the reported failure mode.
 
Event or Problem Description
A user facility biomedical technician (biomed) reported sparks and smoke coming from the power supply of a fresenius 2008t hemodialysis (hd) machine.The staff went to power on the machine in the morning, and a capacitor blew on the power control board.There was no patient involvement.The staff reportedly heard the capacitor blow (or spark), and the noise was followed by a burning smell and smoke.There were no reports of any flames or fire.A fresenius field service technician (fst) was then called onsite to evaluate the machine.The fst confirmed finding evidence of thermal damage during their inspection of the machine.When the fst opened the back of the machine, they found charring on the interior cabinet of the machine¿s housing.There were also burnt wires on the heater switch and evidence of liquid streaks running down the back of the machine and the power supply.The fst fixed the machine by replacing the entire power supply.The machine had (b)(4) hours on it at the time of the repair.The fst was told that the facility had past issues with the power outlets in the room where the 2008t machine was housed.It was reported that an electrician went to the facility and ¿fixed it¿.The fst could not elaborate more on what was done by the electrician.The facility also indicated that there were renovations happening on the floor above the hemodialysis (hd) unit and they thought that might have had something to do with the power issues.The fst could not confirm that the machine was plugged into a hospital grade ground-fault circuit interrupter (gfci) outlet.The fst was also unsure if the machine had any previous history of failing the electrical leakage test.Following the repair, the machine was returned to service.The sample was said to be available to be returned for manufacturer evaluation.
 
Additional Manufacturer Narrative
Additional information: d9, h6 (component code) plant investigation: the power supply was returned to the manufacturer for evaluation.The power supply was returned with thermal damage to the capacitor rv1 and soot on the back of the power control board.A black wire that connects from st4 of the power control board to the heater switch also had thermal damage.No other discrepancies were found on the power supply.The power supply (in as-received condition) was installed in a test machine for testing.There were no problems during the initial power up.Dialysis mode functioned properly without failures.Self-test program was completed without failures.No thermal events (spark or smoke) occurred, and no additional damage occurred due to the testing.The power control board was repaired and the power supply was installed in the test machine for additional testing.There were still no issues during power up.Dialysis mode functioned properly without failures and the self-test program was completed without failures.No thermal events (spark or smoke) occurred, and no damage occurred during testing.The thermal decomposition was confirmed.
 
Event or Problem Description

Brand Name
2008T HD SYS. W/O CDX BLUE STAR
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key15506194
Report Number0002937457-2022-01604
Device Sequence Number5224576
Product Code KDI
UDI-Device Identifier00840861102105
UDI-Public00840861102105
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K173972
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number191128
Device Catalogue Number191128
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer10/04/2022
12/02/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date10/25/2022
12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown